Alert archive / California / Wind Advisories in 2018
Wind Advisory 1, NWS Sacramento, CA
NWS Sacramento, CA issued this wind advisory at Jan 24, 2018, 11:45 AM PST. It was in force for 2 hr.
The area
The counties it named.
The facts
- Issued
- Jan 24, 2018, 11:45 AM PST (19:45 UTC)
- Expired
- Jan 24, 2018, 2:08 PM PST
- In force
- 2 hr
- Issued by
- NWS Sacramento, CA
The text
As transmitted.
484 WWUS76 KSTO 241945 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 1145 AM PST Wed Jan 24 2018 ...Gusty Winds with Frontal Passage this Afternoon... .Gusty southerly winds will occur with a frontal passage this afternoon. The strongest winds will be over the northern portion of the Sacramento Valley, mainly from Chico northward to Redding. Winds will decrease after frontal passage by early evening. CAZ015-016-250100- /O.NEW.KSTO.WI.Y.0001.180124T1945Z-180125T0100Z/ Northern Sacramento Valley-Central Sacramento Valley- Including the cities of Redding, Red Bluff, Chico, Oroville, and Marysville/Yuba City 1145 AM PST Wed Jan 24 2018 ...WIND ADVISORY IN EFFECT UNTIL 5 PM PST THIS AFTERNOON... The National Weather Service in Sacramento has issued a Wind Advisory, which is in effect until 5 PM PST this afternoon. * TIMING...Gusty southerly winds this afternoon, decreasing after dark. * WINDS...Southerly winds 25 mph sustained with gusts 35 to 40 mph. Winds decreasing early this evening. * LOCATIONS...Redding, Red Bluff, Chico. * IMPACTS...Loose objects blown away. Difficult driving conditions for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 25 to 40 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$
1 follow-up statement
886 WWUS76 KSTO 242208 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 208 PM PST Wed Jan 24 2018 CAZ015-016-242315- /O.CAN.KSTO.WI.Y.0001.000000T0000Z-180125T0100Z/ Northern Sacramento Valley-Central Sacramento Valley- Including the cities of Redding, Red Bluff, Chico, Oroville, and Marysville/Yuba City 208 PM PST Wed Jan 24 2018 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Sacramento has cancelled the Wind Advisory that was in effect for the Northern and Central Sacramento Valley. Breezy southerly winds will continue over the area for the rest of the afternoon but will remain below wind advisory criteria. Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Jan 24, 4:07 AM PST, 7 hours 38 minutes earlier.
Area forecast discussion, Jan 24, 4:07 AM PST, 7 hours 38 minutes before
Area Forecast Discussion National Weather Service Sacramento CA 407 AM PST Wed Jan 24 2018 .Synopsis... Strong Pacific storm impacts the area later today thru Friday with periods of moderate to heavy rain, mountain snow and gusty wind. Drier weather over the weekend. && .Discussion... Offshore frontal system slowly approaching NW California as upstream trough continues to deepen over the eastern Pacific. Radar shows precipitation has begun over the northwestern most counties of the state with heavier precipitation indicated offshore to the west of Eureka. Inland across interior NorCal, clouds have begun to thicken to the north of Sacramento, while relatively clear skies to the south has allowed patches of dense fog to develop across portions of the Delta and in the northern San Joaquin Valley. The front will accelerate southeastward across the region later today and tonight as the upper trough lifts into the PacNW. Snow will begin across the northern mountains this afternoon, and over the northern Sierra by this evening. Heavy snow and gusty winds will be likely in the mountains overnight as the front traverses the area, and snowfall rates may exceed 2 inches an hours at times overnight making for very difficult travel conditions. Snow levels will lower to 2000-4000 feet by Thursday morning, then lower to around 1500-3000 feet during the day. A brief break in the precipitation will be possible early Thursday before a second impulse along with increased instability moves onshore. This will enhance mountain snow showers by Thursday afternoon and may also lead to a few thunderstorms across the Central Valley. Total snow accumulations will likely reach 1 to 2 feet across most of the interior NorCal mountain passes by early Friday. The low snow levels along with hefty snow accumulations will mean significant travel delays are likely with lengthy travel distances with chain requirements. If at all possible, travel over the passes this morning or delay until Friday or the weekend. The return of ridging will lead to gradually drier weather Friday and heading into the weekend. && .EXTENDED DISCUSSION (Sunday THROUGH Wednesday) Flat upper level ridging builds across interior NorCal Sunday, pushing the storm track to our north. Dry conditions will prevail across the forecast area Sunday into Monday. Forecast models indicate an upper level system moving inland for the beginning of the next work week. Best dynamics should remain to our north with only slight chances of precipitation over the northern mountains. Daytime highs will trend upward by early next week, but will remain near or slightly above seasonal normals through the extended forecast. && .AVIATION... MVFR ceilings for the northern Sacramento valley as rain approaches with IFR/LIFR conditions for terminals near Sacramento and southward. Rain and mountain snow moves through the area after 14Z Wednesday and continues into Thursday with breezy northerly winds and lowered cigs/visibilities in periods of heavier showers. && .STO WATCHES/WARNINGS/ADVISORIES... Winter Storm Warning from noon today to 10 AM PST Friday for West Slope Northern Sierra Nevada-Western Plumas County/Lassen Park. Winter Weather Advisory from 4 PM this afternoon to 10 AM PST Friday for Burney Basin / Eastern Shasta County-Mountains Southwestern Shasta County to Northern Lake County-Shasta Lake Area / Northern Shasta County. Winter Weather Advisory from 4 PM this afternoon to 6 PM PST Thursday for Clear Lake/Southern Lake County-Northeast Foothills/Sacramento Valley. &&
Nearby
Wind Advisories in California, 2018Every wind advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.